F-singularities of pairs and inversion of adjunction of arbitrary codimension. (English) Zbl 1121.13008

This nicely written article is studying the complexity of singularities of varieties with positive characteristic methods. Firstly, the author generalizes the terminology of F-singularities [N. Hara and K.-i. Watanabe, J. Algebr. Geom. 11, 363–392 (2002; Zbl 1013.13004)] to pairs \((R,\mathbf{a}_1^{t_1}\cdots\mathbf{a}_k^{t_k})\), where \(R\) is a F-finite reduced commutative ring of characteristic \(p>0\), \(\mathbf{a}_i\) are ideals in \(R\), and \(t_i\) are positive real numbers. He also proves an “F-inversion of adjunction”: if \(I\subsetneq R\) is an unmixed radical ideal and \(S=R/I\), then \((S,(\mathbf{a}_1S)^{t_1}\cdots (\mathbf{a}_kS)^{t_k})\) being F-pure (respectively, strongly F-regular) implies that \((R,I\mathbf{a}_1^{t_1}\cdots\mathbf{a}_k^{t_k})\) is F-pure (respectively, purely F-regular). Secondly, he relates the terminology of F-singularities of pairs to the singularities of pairs in characteristic zero [J. Kollár, in: Algebraic geometry. Proc. Symp. Pure Math. 62, 221–287 (1997; Zbl 0905.14002)]) via reductions modulo \(p\): strongly F-regular type corresponds to Kawamata log terminal (klt), purely F-regular type implies purely log terminal (plt), and dense F-pure type implies log canonical (lc). He obtains then a sort of inversion of adjunction in characteristic zero which states that for a pair \((X,Y)\) of a smooth variety \(X\) and a formal linear combination of closed subschemes \(Y=\sum_{t=1}^k t_iY_i\) (\(t_i\in \mathbb R_{>0}\)), if \((Z,Y_{| Z})\) is klt (respectively, lc) then \((X,Y+Z)\) is plt (respectively, lc) near \(Z\), where \(Z\) is a normal \(\mathbb Q\)-Gorenstein closed proper subvariety of \(X\) not included in \(\bigcup_iY_i\). The case when \(Z\) has codimension one was proved by L. Ein, M. Mustaţă, and T. Yasuda [Invent. Math. 153, 519–535 (2003; Zbl 1049.14008)] and this article gives a new proof for this case based on positive characteristic methods.


13A35 Characteristic \(p\) methods (Frobenius endomorphism) and reduction to characteristic \(p\); tight closure
14B05 Singularities in algebraic geometry
14N30 Adjunction problems
Full Text: DOI arXiv


[1] Aberbach, No article title, Proc. Edinb. Math. Soc., II. Ser., 42, 541, (1999) · Zbl 0973.13002
[2] Ambro, No article title, Manuscr. Math., 111, 43, (2003) · Zbl 1041.14022
[3] Ein, L., Mustaţa, M.: Inversion of Adjunction for locally complete intersection varieties. arXiv:math.AG/0301164. To appear in Am. J. Math.
[4] Ein, No article title, Invent. Math., 153, 519, (2003) · Zbl 1049.14008
[5] Fedder, No article title, Trans. Am. Math. Soc., 278, 461, (1983)
[6] Glassbrenner, No article title, Proc. Am. Math. Soc., 124, 345, (1996) · Zbl 0855.13002
[7] Hara, No article title, Am. J. Math., 120, 981, (1998) · Zbl 0942.13006
[8] Hara, No article title, Trans. Am. Math. Soc., 353, 1885, (2001) · Zbl 0976.13003
[9] Hara, N., Takagi, S.: On a generalization of test ideals. arXiv: math.AC/0210131. To appear in Nagoya Math. J.
[10] Hara, No article title, log terminal and log canonical singularities. J. Algebr. Geom., 11, 363, (2002)
[11] Hara, No article title, J. Algebra, 247, 191, (2002) · Zbl 1041.13003
[12] Hara, No article title, Trans. Am. Math. Soc., 355, 3143, (2003) · Zbl 1028.13003
[13] Hironaka, H.: Resolution of singularities of an algebraic variety over a field of characteristic zero. I, II. Ann. Math. (2) 79, 109-203 (1964); ibid. (2) 79, 205-326 (1964) · Zbl 0122.38603
[14] Hochster, No article title, J. Am. Math. Soc., 3, 31, (1990)
[15] Hochster, M., Huneke, C.: Tight closure and strong F-regularity. Colloque en l’honneur de Pierre Samuel (Orsay, 1987). Mém. Soc. Math. Fr., Nouv. Sér. 38, 119-133 (1989) · Zbl 0699.13003
[16] Hochster, No article title, Adv. Math., 21, 117, (1976) · Zbl 0348.13007
[17] Kollár, J.: Singularities of pairs. Algebraic geometry—Santa Cruz 1995, 221-287. Proc. Symp. Pure Math. 62, Part 1. Providence, RI: Amer. Math. Soc. 1997
[18] Kollár, J. (with 14 coauthors): Flips and abundance for algebraic threefolds. Astérisque 211 (1992)
[19] Kunz, No article title, Am. J. Math., 91, 772, (1969) · Zbl 0188.33702
[20] Lazarsfeld, R.: Positivity in Algebraic Geometry. In preparation · Zbl 1093.14500
[21] Mehta, No article title, Asian J. Math., 1, 249, (1997) · Zbl 0920.13020
[22] Nakayama, N.: Zariski-decomposition and abundance. RIMS preprint series 1142 (1997)
[23] Shokurov, No article title, Izv. Ross. Akad. Nauk, Ser. Mat., 56, 105, (1992)
[24] Smith, No article title, Am. J. Math., 119, 159, (1997) · Zbl 0910.13004
[25] Smith, No article title, Commun. Algebra, 28, 5915, (2000) · Zbl 0979.13007
[26] Smith, No article title, Mich. Math. J., 48, 553, (2000) · Zbl 0994.14012
[27] Takagi, No article title, J. Algebr. Geom., 13, 393, (2004) · Zbl 1080.14004
[28] Takagi, S., Watanabe, K.-i.: On F-pure thresholds. arXiv: math.AC/0312486. Submitted
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.